Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 188, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2005, 3:46 PM CDT for Barton County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2005, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 8, 2005, 4:18 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barton County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:30 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT MON AUG 8 2005 .DISCUSSION... REGIONAL WATER VAPOR IMAGERY...PROFILE NETWORK AND MORNING SOUNDING INFORMATION INDICATED A RIDGE OF HIGH PRESSURE CENTERED ACROSS SOUTHERN MISSOURI. UPSTREAM ACROSS NORTHEAST KANSAS...A NOTABLE UPPER LEVEL SHORT WAVE WAS SLOWLY MOVING SOUTHEAST. MORNING UPPER AIR ANALYSIS ALSO SHOWED ABUNDANT MOISTURE BELOW 750MB...BUT A FAIRLY DEEP DRY LAYER ABOVE. REGIONAL RADAR ALREADY BEGINNING TO LIGHT UP ACROSS THE OZARKS...HOWEVER NO REAL BOUNDARY TO CONCENTRATE ON FOR OVERALL COVERAGE. THEREFORE WILL CONTINUE SLIGHTLY CHANCE THROUGH EARLY EVENING FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS. UPPER LEVEL SHORT WAVE MAY ALLOW FOR A FEW STORMS TO SURVIVE PAST SUNSET...BUT WILL LET LATER SHIFTS DEAL WITH THIS PROBLEM. OVERALL...MODELS CONTINUE THE BULK OF THE UPPER LEVEL WAVES AND ENERGY WELL NORTH OF THE FORECAST AREA THROUGH FRIDAY. VERY STRONG UPPER LEVEL LOW CENTERED ACROSS CENTRAL CANADA WILL KEEP THE STRONG WESTERLIES ACROSS THE NORTHERN PLAINS. SHORT TERM CONCERNS DEAL WITH HEAT...THUNDERSTORM CHANCES AND A FRONTAL BOUNDARY MOVING CLOSE TO THE REGION ON WEDNESDAY. AS PREVIOUSLY STATED...THUNDERSTORM CHANCES REMAIN LOW...BUT CANNOT RULE OUT AN OUTSIDE CHANCE THROUGH WEDNESDAY AS SUFFICIENT INSTABILITY AND NO CAP WILL CONTINUE. HAVE KEPT TEMPERATURES SIMILAR TO PREVIOUS FORECAST...BUT INCREASE THEM SOME AROUND THE LAKE OF THE OZARKS DUE TO ENVIRONMENTAL ASPECTS AND MUCH DRIER VEGETATION. HAVE ALSO DROPPED A FEW DEGREES ON OVERNIGHT LOWS IN THE TYPICAL COOL SPOTS OF SOUTHERN MISSOURI. NAM IS FORECASTING A FRONTAL BOUNDARY TO MOVE INTO CENTRAL MISSOURI BY WEDNESDAY MORNING...THEN BEGIN TO WASH OUT ACROSS SOUTHERN MISSOURI WEDNESDAY AFTERNOON. HAVE SOME CONCERNS ON RECENT NAM FORECASTS ON FRONTAL POSITIONS...SO HAVE LEAN MORE TOWARD THE GFS WHICH KEEPS THE FRONTAL BOUNDARY NORTH OF THE FORECAST AREA. HOWEVER...I HAVE INTRODUCED A SLIGHT CHANCE ACROSS THE LAKE OF THE OZARKS REGION DUE TO UNCERTAINTIES OF OUTFLOW BOUNDARIES ASSOCIATED WITH ANY MCS THAT DEVELOPS ACROSS THE MID WEST. JLT .EXTENDED PERIOD (DAY 4 TO 7)... NORTHERN HALF OF THE CONUS LOOKS TO BE IN ZONAL PATTERN DURING THE ONSET OF THE EXTENDED PERIOD WITH WEAK FLOW ACROSS THE SOUTHERN HALF. HOT TEMPERATURES SHOULD CONTINUE OVER THE CWA THROUGH SATURDAY WITH HIGHS IN THE MID TO UPPER 90S. GFS BRINGS A SHORTWAVE INTO THE PLAINS OVER THE WEEKEND AND INTO THE MISSISSIPPI VALLEY BY SUNDAY AND MONDAY. THIS WILL BRING THE NEXT CHANCE OF MORE ORGANIZED RAINFALL TO THE AREA. LINDENBERG && .AVIATION... SCATTERED CBS THROUGH 01Z WITH THUNDERSTORMS IN THE VICINITY WILL BE THE ONLY AIRCRAFT PROBLEMS THROUGH 18Z TUESDAY. IF SUFFICIENT RAINFALL DEVELOPS IN SPECIFIC AREAS AROUND KSGF/KJLN...THEN MVFR OR IFR CEILINGS WILL BE POSSIBLE TOWARD SUNRISE. AT THIS TIME WILL LET LATER SHIFTS HANDLE THIS SCENARIO. JLT SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 8, 1:00 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON AUG 8 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH. AREAS AFFECTED AND TIMING: FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS THROUGH 8 PM. DISCUSSION: SUFFICIENT INSTABILITY ALONG WITH TERRAIN AFFECTS AND WEAK UPPER LEVEL SUPPORT MOVING ACROSS EASTERN KANSAS...AND INTO SOUTHERN MISSOURI OVERNIGHT...WILL PROVIDE THE NECESSARY INGREDIENT FOR THUNDERSTORM DEVELOPMENT. WEAK WIND SHEAR AND DRY MID LEVELS MAY CAUSE A FEW STORMS TO REACH SEVERE LIMITS...BUT MOST WILL HAVE NON-SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH SUFFICIENT INSTABILITY WILL REMAIN IN PLACE ACROSS THE REGION...NO UPPER LEVEL SUPPORT OR SURFACE BOUNDARIES ARE EXPECTED THE NEXT FEW DAYS WHICH WILL DECREASE THE OVERALL THUNDERSTORM COVERAGE. HEAT INDICES WILL ONCE AGAIN RISE ABOVE THE 100 DEGREE MARK FOR SEVERAL DAYS...WITH THE HIGHEST INDICES REMAINING ACROSS CENTRAL MISSOURI WHERE AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.